Sandra Abadie-Kemmerly, MD; George A. Pankey, MD; Joseph R. Dalvisio, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Rifampin is known to influence the hepatic metabolism of several drugs through stimulating hepatic enzymes. The concomitant administration of rifampin, isoniazid, and ketoconazole has been reported to result in decreased serum levels of all three drugs (1, 2). We report a case of progressive Blastomyces dermatiditis bone infection in a patient with pulmonary tuberculosis and blastomycosis who was receiving antifungal and antituberculous therapy.
A 55-year-old woman with diabetes (type II) was treated for Mycobacterium tuberculosis and B. dermatiditis pneumonia, and respiratory insufficiency with amphotericin B, isoniazid, rifampin, and pyridoxine. Hypoxemia improved, and the chest roentgenogram was clear
Abadie-Kemmerly S, Pankey GA, Dalvisio JR. Failure of Ketoconazole Treatment of Blastomyces dermatidis Due to Interaction of Isoniazid and Rifampin. Ann Intern Med. 1988;109:844–845. doi: https://doi.org/10.7326/0003-4819-109-10-844
Download citation file:
Published: Ann Intern Med. 1988;109(10):844-845.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use